Annals of Operations Research

, Volume 103, Issue 1, pp 351–358

The Successive Over Relaxation Method (SOR) and Markov Chains

  • Wilhelm Niethammer
Article

DOI: 10.1023/A:1012936012660

Cite this article as:
Niethammer, W. Annals of Operations Research (2001) 103: 351. doi:10.1023/A:1012936012660

Abstract

In the sixties SOR has been the working horse for the numerical solution of elliptic boundary problems; classical results for chosing the relaxation parameter have been derived by D. Young and R.S. Varga.

In the last fifteen years SOR has been examined for the computation of the stationary distribution of Markov chains. In the paper there are pointed out similarities and differences compared with the application of SOR for elliptic boundary problems.

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  • Wilhelm Niethammer
    • 1
  1. 1.Institut für Praktische MathematikUniversität KarlsruheGermany